Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 210, NWS St. Louis, MO

June 28, 2010Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 28, 2010, 10:31 AM CDT for Lewis County, Missouri. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2010, 10:31 AM CDT (15:31 UTC)
Expired
Jun 29, 2010, 11:13 AM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WGUS43 KLSX 281531
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 AM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

       THE NORTH FABIUS RIVER NEAR 

               ...EWING

.THIS FLOOD WARNING RESULTS FROM UPSTREAM RAIN ALONG WITH 0.5 TO 0.7 INCHES
OF RAIN IN THE PAST 24 HOURS AND NO RAIN FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-291531-
/O.NEW.KLSX.FL.W.0210.100628T1531Z-100630T2034Z/
/EWNM7.1.ER.100628T1343Z.100629T0600Z.100629T2034Z.NO/
1031 AM CDT MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL TUESDAY AFTERNOON.
* AT 9:30 AM MONDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET BY LATE EVENING
  TODAY AND THEN FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/29  06/30  07/01  07/02  07/03

NORTH FABIUS RIVER
  EWING           11.0   11.26      12.3    9.4    7.1    5.8    5.3
2 follow-up statements
576 
WGUS83 KLSX 290039
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT MON JUN 28 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...

  CUIVRE RIVER...AT OLD MONROE...AFFECTING LINCOLN COUNTY 

  NORTH FABIUS RIVER...NEAR EWING...AFFECTING LEWIS COUNTY 

.THE FLOOD WARNING FOR THE CUIVRE RIVER AT OLD MONROE IS DUE TO 
BACK WATER EFFECTS FROM THE MISSISSIPPI RIVER...

WHILE THE FLOOD WARNING FOR THE MIDDLE FABIUS RIVER NEAR EWING IS BASED 
ON HEAVY RAINS IMPACTING NORTHERN PORTIONS OF THE BASIN WITH SEVERAL 
INCHES OF WATER OVER THE PAST 24 HOURS...WITH NO PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-300039-
/O.CON.KLSX.FL.W.0206.000000T0000Z-000000T0000Z/
/OMNM7.1.ER.100623T1424Z.100627T1200Z.000000T0000Z.NO/
739 PM CDT MON JUN 28 2010

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL FURTHER NOTICE.
* AT 7:00 AM MONDAY THE STAGE WAS 26.7 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO A STAGE OF 26.1 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 24.5 FEET...EXTENSIVE LEFT BANK AGRICULTURAL FLOODING 
  DEVELOPS UPSTREAM OF THE GAGE.  A UTILITY ROAD IS FLOODED ALONG THE
  OLD MONROE LEVEE ALONG THE LEFT BANK UPSTREAM OF THE GAGE.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.

$$

MOC111-300038-
/O.EXT.KLSX.FL.W.0210.000000T0000Z-100630T0104Z/
/EWNM7.1.ER.100628T1343Z.100628T1915Z.100629T0104Z.NO/
739 PM CDT MON JUN 28 2010

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL TUESDAY EVENING.
* AT 6:30 PM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/29  06/30  07/01  07/02  07/03

CUIVRE RIVER
  OLD MONROE      24.0   26.70      26.3   26.1   25.9   25.7   25.4

NORTH FABIUS RIVER
  EWING           11.0   11.35       8.8    7.1    6.6    5.8    5.3
237 
WGUS83 KLSX 291614
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT TUE JUN 29 2010

...THE FLOOD WARNING IS CANCELLED FOR NORTH FABIUS RIVER NEAR 
     ...EWING AFFECTING LEWIS COUNTY


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-291643-
/O.CAN.KLSX.FL.W.0210.000000T0000Z-100630T0104Z/
/EWNM7.1.ER.100628T1343Z.100628T1915Z.000000T0000Z.NO/
1113 AM CDT TUE JUN 29 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FABIUS RIVER NEAR EWING.
* AT 10:30 AM TUESDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO NEAR 7.0 FEET BY TOMORROW MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/30  07/01  07/02  07/03  07/04

NORTH FABIUS RIVER
  EWING           11.0    7.88       7.0    6.3    5.7    5.3    5.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:32 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 28, 6:32 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CDT MON JUN 28 2010

.DISCUSSION...
/436 AM CDT MON JUN 28 2010/

STILL GETTING SCATTERED CONVECTION ACROSS THE EXTREME SRN PORTION OF
THE CWA ALONG OLD OUTFLOW BOUNDARIES AND IN REGION OF WEAK 850 MB
MOISTURE CONVERGENCE ALONG 850 MB FRONT/TROF.  MORE ISOLATED
CONVECTION OVER THE ERN PORTION OF THE CWA NE OF STL ALONG WEAK CDFNT
DROPPING SEWD THROUGH THE AREA.  MOST OF THESE SHOWERS/THUNDERSTORMS
WILL SHIFT S OF THE CWA LATER THIS MRNG AS THE 850 MB TROF/SFC CDFNT
SHIFT S-SE OF THE CWA WITH DRIER LOW LEVEL AIR FILTERING S-SEWD INTO
THE CWA...LOWERING 850 MB/SFC DEW POINTS.  WILL INCLUDE LOW POPS
OVER THE SRN/SERN PORTION OF THE CWA THIS MORNING. WILL CONTINUE
TO SEE A CLEARING SKY FROM NW TO SE TODAY...MOST AREAS WILL JUST
HAVE HIGH LEVEL CIRRUS CLOUDS...AND FEW-SCT DIURNAL CUMULUS
CLOUDS. TEMPERATURES TODAY WILL BE COOLER THAN THE WEEKEND...CLOSER
TO SEASONAL NORMALS WITH LOWERING HUMIDITIES...SFC DEW POINTS. TGT
WILL BE THE BEGINNING OF A PROLONGED PERIOD OF BELOW NORMAL
TEMPERATURES AND HUMIDITIES ALONG WITH NO RAINFALL EXPECTED...
LASTING THROUGH THE WORK WEEK. NW MID-UPPER LEVEL FLOW WILL
BECOME ESTABLISHED OVER MO IL WITH AN MID-UPPER LEVEL TROF OVER
THE GREAT LAKES AND NERN US AND AN MID-UPPER LEVEL RIDGE OVER THE
ROCKIES. A VERY WEAK SECONDARY REINFORCING CDFNT WILL MOVE SWD
THROUGH THE CWA TGT. THE SFC RIDGE OVER THE PLAINS WILL SHIFT ONLY
SLOWLY E-SEWD THE NEXT FEW DAYS EVENTUALLY MOVING INTO THE GREAT
LAKES REGION ON WEDNESDAY. THE SFC WINDS WILL GRADUALLY VEER
AROUND FROM A NWLY DIRECTION TODAY TO AN ELY OR NELY DIRECTION ON
WEDNESDAY. THE COOLEST TEMPERATURES WILL LIKELY OCCUR TUESDAY AND
WEDNESDAY NIGHTS WITH LOWS MAINLY IN THE UPPER 50S AND HIGHS ON
TUESDAY AND WEDNESDAY MAINLY IN THE LOWER 80S. A GRADUAL WARMING
TREND SHOULD BEGIN ON THURSDAY AS THE MID-UPPER LEVEL RIDGE
APPROACHES FROM THE PLAINS AND THE SFC WIND BECOMES E-SELY AS THE
SFC RIDGE AXIS BEGINS TO SHIFT E OF THE CWA.

GKS

&&

.AVIATION...
/626 AM CDT MON JUN 28 2010/

VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH HIGH PRESSURE
GRADUALLY BUILDING INTO THE AREA. CLOUDS TODAY WILL CONSIST OF
CIRRUS AND POSSIBLY SOME SCT CU FROM CENTRAL MO INTO NORTHERN IL
THIS AFTERNOON. NWLY SFC WINDS TODAY WILL BECOME LIGHT NORTHERLY
TONIGHT.

SPECIFICS FOR KSTL...SEE ABOVE DISCUSSION.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 5:26 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT MON JUN 28 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
526 AM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF
THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis36 min
Jun 27, 7:17 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis43 min
Jun 27, 7:31 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis4 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.